Panadol Vs Panadol Extra: Salient Differences between Panadol and Panadol Extra.
#Panadol is probably the most popular over the counter painkiller in the world and it will remain so for a long time. #Panadol is used in the treatment of body pains, athritis, low back pain, headaches, migraines, toothaches, fever etc.
There are many types of #panadol in the market. The one that confuses people most is the introduction of panadol extra to the market by its manufacturer GlaxoSmithKline. What is so special about #panadol #extra? What are the differences and even similarities between #panadol and #panadol extra?
In this article, i will try to distinguish #panadol from #panadol extra.
•The main #difference between Panadol and Panadol Extra is that #Panadol #Extra contains caffeine plus paracetamol while #Panadol contains only 500mg paracetamol.
•If you have ulcer #Panadol Extra won’t be of choice for you as it contains caffeine. Panadol extra is developed to be absorbed faster = faster action.
• In terms of presentation, #panadol comes in blue pack and satchet while #panadol #extra comes in red pack and satchet.
•For age consideration, #panadol extra should be not be given to children less than 12 years old. Plain panadol can be given to children.
•After surgery that require spinal anaesthesia, some patients develop postdural puncture headaches (PDPH)…now the first line drug for post-dural puncture headache is panadol extra because it contains caffeine.
In a study conducted (in the Aminu Kano Teaching Hospital) on women who had spinal anesthesia following cesaerean delivery, it was found that patients who developed postdural puncture headache recovered quickly after they were treated with bed rest, enhanced fluid intake, #Panadol #extra (paracetamol 500 mg + caffeine 65 mg) two tablets per oral, 6 hourly. This research was conducted on 146 women and published on the Tropical Journal on Obstetrics and Gynaecology.
•Not confirmed though, some anecdotal evidence suggest that #panadol #extra has a faster onset of action and a longer duration of action than ordinary #panadol.
•Because it contains caffeine as one of its active ingredients, many doctors advise against taking panadol extra during pregnancy…they encourage just plain panadol instead. Caffeine is highly discouraged in pregnant women.
•#Panadol #extra is actually believed to have better pain killing ability than #panadol. #Panadol #Extra Advance provides up to 37% more pain relieving power compared to standard paracetamol tablets and is gentler on the stomach
This article is the intellectual property of www.nimedhealth.com.ng